Accutane for acne scars
Accutane or Isotretinoin (the generic drug name) yields very effective rates of controlling moderate to severe cystic acne. If you are dealing with severe acne, developing acne scarring, and have failed other alternative treatment options I would recommend starting Accutane. By controlling the acne with Accutane, you will also start to see an improvement in the redness and inflammation that was caused by the acne. You are correct in your research in that any laser procedure or elective surgical procedure is not recommended until 6 months after stopping Accutane. This is because Accutane can cause altered healing and potential to scar more from any procedure. It also causes the skin to be more sensitive to light and any laser's light energy. If you are doubting your doctor's recommendations it is always good to get a second opinion from another dermatologist that has experience treating acne with Accutane and also experience with lasers.
Have a question?
Ask a doctor
Accutane and laser treatments
I often treat patients with lasers while they are on low doses of Accutane. I have them stop taking Accutane 2 days before a procedure because the half-life of Accutane means it leaves your system very quickly. Did your physician suggest this?
"This answer has been solicited without seeing this patient and
cannot be held as true medical advice, but only opinion. Seek in-person
treatment with a trained medical professional for appropriate care."